Drivers Who Take Hay Fever Medication Could Risk Being Banned As Pollen Rises
If you suffer from hay fever, you're probably used to taking an antihistamine tablet to combat a runny nose or watery eyes.
For lots of people it's a part of their daily routine, especially when the pollen count is high.
But did you know that getting behind the wheel after popping a pill could have you facing a driving ban?
Some antihistamines are known to cause drowsiness, which could affect your driving ability and cause problems for yourself and other motorists.
Amanda Stretton, the motoring editor of Confused.com, clarified the matter saying: "This 'pollen boom' means motorists are going to be desperately relying on their antihistamines to keep their symptoms at bay.
"But what they may not know is that some can cause drowsiness and seriously affect their ability to drive.
"If in doubt, they should speak to their doctor or pharmacist for clarity.
"The consequences of drug driving can be very serious. Offenders are putting their lives and the lives of other road users at risk, and they could seriously damage their driving history if served with a criminal record."
You could also face a massive fine and even a driving ban if you're caught under the influence.
This could be bad news for those who suffer with hay-fever, as this summer sees one of the highest pollen counts on record.
The Met Office released a statement saying this year's count would be at the highest in 12 years.
A spokesperson said: "We know how seriously hay-fever can impact people's lives, particularly as a result of grass pollen.
"We urge them to check our pollen forecast or to download our simple to use mobile app to receive notifications."
If you're planning on driving and you're worried about hay-fever symptoms, chat to your doctor to check it's safe for you to take any medications.
Featured Image Credit: Pixabay